Geometric characterization on the solvability of regulator equations

Xia, Xiaohua and Zhang, Jiangfeng (2008) Geometric characterization on the solvability of regulator equations. Automatica, 44 (2). pp. 445-450. ISSN 0005-1098 (

[thumbnail of 1_s2.0_S0005109807003007_main.pdf]
PDF. Filename: 1_s2.0_S0005109807003007_main.pdf
Final Published Version

Download (233kB)| Preview


The solvability of the regulator equation for a general nonlinear system is discussed in this paper by using geometric method. The ‘feedback’ part of the regulator equation, that is, the feasible controllers for the regulator equation, is studied thoroughly. The concepts of minimal output zeroing control invariant submanifold and left invertibility are introduced to find all the possible controllers for the regulator equation under the condition of left invertibility. Useful results, such as a necessary condition for the output regulation problem and some properties of friend sets of controlled invariant manifolds, are also obtained.